Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2006, 9:27 PM EDT for Ware County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 9:27 PM EDT (01:27 UTC)
- Expired
- May 14, 2006, 10:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:00 PM EDT, 27 minutes earlier.
Area forecast discussion, May 14, 9:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT SUN MAY 14 2006
.UPDATE...SVR TSTM WATCH CONTINUES UNTIL 11 PM FOR PARTS OF INTERIOR
SE GA. LARGE HAIL WAS REPORTED IN ATKINSON COUNTY GA LAST HOUR.
STORMS HAVE SINCE WEAKENED AS THEY MOVE INTO DRIER AND LESS UNSTABLE
AIR THOUGH STILL POSSIBLE TO HAVE ANOTHER ISOLATED SEVERE STORM OR
TWO. WILL CONTINUE WITH CURRENT FORECAST UNTIL WATCH EXPIRES OR IS
CANCELLED.
.MARINE...FORECAST STILL LOOKS ON TRACK. WILL CONTINUE WITH SCEC FOR
OFFSHORE ZONES.
&&
MZ/SC
......PREVIOUS DISCUSSION......
.SHORT TERM...COLD FRONT CURRENTLY SITUATED ACROSS NORTH FLORIDA
INTO SOUTHWEST ALABAMA. BROKEN BAND OF SHOWERS EXISTS SOUTH OF THE
FRONT ACROSS CENTRAL GEORGIA. DRY AIR OVER SOUTHEAST GEORGIA
PREVENTING SHOWER FROM MAKING MUCH PROGRESS SOUTH WITH DEWPOINTS
IN THE 50S. FRONT WILL SLOWLY SAG SOUTH THROUGH MONDAY WITH STRONG
MID LEVEL FLOW CONTINUING. SHOWERS AND THUNDERSTORMS TO SPREAD
SOUTHWARD INTO CWA OVERNIGHT BUT COVERAGE STILL UNCERTAIN WITH
LACK OF SIGNIFICANT LOW LEVEL MOISTURE. HAVE BACKED OFF OF LIKELY
POPS FROM PREVIOUS FCST AND TOPPED THINGS OUT AT 50 PERCENT.
SCATTERED SHOWERS AND STORMS WILL CONTINUE ON MONDAY ACROSS NORTH
FLORIDA AS FRONT CONTINUES TO DROP SOUTH. GFS CONTINUES TO BE VERY
NOISY WITH LOTS OF CONVECTIVE FEEDBACK SO HAVE UNDERCUT MAV
GUIDANCE FOR POPS.
CLEARING SKIES MONDAY NIGHT INTO TUESDAY FROM NORTH TO SOUTH WITH
PLEASANT TEMPERATURES BEHIND THE COLD FRONT.
.LONG TERM...SEASONAL TEMPS TO CONTINUE THROUGH FRIDAY WITH UPPER
TROUGH REMAINING IN PLACE. FLOW BECOMES MORE ZONAL BY THE WEEKEND
WITH TEMPS RISING BACK INTO THE UPPER 80S. EXTENDED PERIOD LOOKS
DRY ATTM.
&&
.MARINE...COMBINATION OF WEAKENING HIGH PRESSURE TO THE SOUTH AND
COLD FRONT APPROACHING FROM THE NORTH IS PRESENTING SOUTHERLY WINDS
OVER THE LOCAL WATERS...WITH SPEEDS OF 10 TO 15 KNOTS. AS FRONT
INCHES CLOSER...PRESSURE GRADIENT WILL INCREASE...WITH SCEC
CONDITIONS LIKELY ESTABLISHING IN THE OFFSHORE LEGS. FRONT IS
FORECAST TO TRACK SLOWLY ACROSS THE AREA...LIKELY EXITING SOUTH BY
LATE MONDAY. A WEAKER COLD FRONT IS FORECAST TO ENTER THE LOCAL
WATERS BY MID-WEEK.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THROUGH 6 PM FOR
NORTHEAST FLORIDA. ATMOSPHERE WILL GRADUALLY MOISTEN AS UPPER TROUGH
AND ATTENDANT COLD FRONT IMPACTS THE REGION. RH VALUES WILL HOLD
ABOVE CRITICAL LEVELS MONDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS ANTICIPATED. FRONT IS FORECAST TO CLEAR THE AREA BY
MONDAY NIGHT...FOLLOWED BY RH VALUES APPROACHING 35 PERCENT
ACROSS MUCH OF THE INTERIOR TUESDAY. EVEN DRIER CONDITIONS ARE IN
STORE WEDNESDAY...WITH RED FLAG CONDITIONS POSSIBLE ACROSS THE
INTERIOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 79 54 78 / 50 50 20 5
SSI 64 77 60 77 / 40 50 30 5
JAX 61 81 57 80 / 30 50 30 10
SGJ 63 82 63 78 / 10 40 40 20
GNV 60 82 59 81 / 20 50 40 30
OCF 60 83 61 80 / 10 40 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
FLAGLER...GILCHRIST...MARION...NASSAU...PUTNAM...ST JOHNS...
AND UNION.
GA...NONE.
MARINE...NONE.
&&Hazardous weather outlook, May 14, 5:00 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT SUN MAY 14 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 500 PM EDT SUN MAY 14 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH NUMBER 354 IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA UNTIL 11 PM... INCREASING INSTABILITY AHEAD OF AN APPROACHING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL BRING THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF SOUTHEAST GEORGIA...GENERALLY NORTHWEST OF A SURRENCY TO PEARSON LINE. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEAST AT AROUND 35 MPH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. THIS ACTIVITY WILL GRADUALLY SINK FARTHER S AS IT WEAKENS LATE THIS EVENING...WITH ISOLATED STRONG STORMS POSSIBLE INTO THE REST OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA. CRITICALLY LOW RELATIVE HUMIDITIES IN COMBINATION WITH BREEZY WINDS WILL CONTINUE THIS AFTERNOON OVER NORTHEAST FLORIDA WHICH WILL ELEVATE THE FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL BE MOVING THROUGH THE AREA EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE ELSEWHERE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
In the hours before
Special weather statement, May 14, 7:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EDT SUN MAY 14 2006 GAZ149-150000- ATKINSON- 735 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT... AT 735 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF PEARSON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, May 14, 7:55 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 N PEARSON 31.31N 82.85W
05/14/2006 E0.88 INCH ATKINSON GA EMERGENCY MNGR
NICKEL SIZE HAIL ON OLD DOUGLAS HIGHWAY.
0746 PM HAIL AXSON 31.27N 82.74W
05/14/2006 M0.75 INCH ATKINSON GA TRAINED SPOTTER
DIME TO PENNY SIZE HAIL.
&&
SECSpecial weather statement, May 14, 8:00 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT SUN MAY 14 2006 GAZ132-149-150-150045- ATKINSON-COFFEE-WARE- 800 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...NORTHERN WARE AND SOUTHEAST COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF PEARSON...TO PEARSON...AND BICKLEY MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND PEARSON...AXSON...MILLWOOD AND BICKLEY THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Special weather statement, May 14, 8:03 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 803 PM EDT SUN MAY 14 2006 GAZ163-150030- CLINCH- 803 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM... AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES WEST OF COGDELL...OR ABOUT 10 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOMERVILLE...COGDELL AND ARGYLE THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, May 14, 9:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 907 PM EDT SUN MAY 14 2006 GAZ149-163-150145- ATKINSON-CLINCH- 907 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH AND SOUTHERN ATKINSON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 945 PM... AT 907 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED IN EXTREME SOUTHERN ATKINSON AND NORTHERN CLINCH COUNTIES. INDIVIDUAL STORMS ARE MOVING EAST AT 35 MPH WHILE THE LINE SHIFTS SLOWLY SOUTH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE LIKELY ALONG THE COUNTY LINE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, May 14, 9:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 914 PM EDT SUN MAY 14 2006 GAZ150-150200- WARE- 914 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN AND CENTRAL WARE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM... AT 914 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF MANOR...OR ABOUT 6 MILES NORTH OF ARGYLE...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MANOR...WARESBORO...NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH 1000 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:06 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 39 min |
| May 15, 1:27 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 48 min |
| May 15, 1:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| May 15, 1:55 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 50 min |
| May 15, 2:36 PM EDT | Fire Weather Watch | JAX | Suwannee | 12 hr |
| May 15, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 49 min |
| May 15, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 12 min |
| May 15, 3:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| May 15, 4:52 PM EDT | Special Marine Warning | JAX | 113 min | |
| May 15, 6:46 PM EDT | Special Marine Warning | JAX | 59 min | |
| May 15, 6:52 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 38 min |
| May 15, 7:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| May 15, 7:41 PM EDT | Special Marine Warning | JAX | 64 min | |
| May 14, 9:47 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 28 min |
| May 15, 11:20 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Ware | 40 min |
| May 15, 11:26 AM EDT | Severe Thunderstorm Warning | JAX | Wayne | 44 min |
| May 15, 12:05 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 25 min |
| May 15, 2:05 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 40 min |
| May 15, 4:15 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 45 min |
| May 15, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 41 min |
| May 15, 4:52 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 22 min |
| May 15, 6:38 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 22 min |
| May 15, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.